You are on page 1of 2


(Co)homology Groups of Subsets of

Vladimer Baladze Ruslan Tsinaridze
Batumi Shota Rustaveli State University, Departments of Mathematics, Batumi, Georgia,

n (X, A; G) and the Cech

n (X, A; G)
The Cech
cohomology group H
homology group H
of pair (X, A) of topological spaces ([4],[5]) are defined as the direct limit of the system
{H n (X , A ; G), H n (p ), cov(X, A)}
and inverse limit of the system
{Hn (X , A ; G), Hn (p ), cov(X, A)},
where H n (X , A ; G) and Hn (X , A ; G) are n-dimensional simplicial cohomology and
homology groups of nerves of open coverings cov(X, A) and H n (p ) and Hn (p )
are homomorphisms induced by the refinement map p : of covering into
covering .
We prove the following
Theorem. For each closed pair (X, A) of metric spaces
n (X, A; G) = lim{H n (U, V ; G), H n (iU V,U V ), N b(X, A))}

n (X, A; G) = lim{Hn (U, V ; G), H n (iU V,U V ), N b(X, A))},

where N b(X, A) is the set of all open neighbourhoods (U, V ) of pair (X, A) in some pair
(M, N ) of ANR-spaces and H n (iU V,U V ) and Hn (iU V,U V ) are homomorphisms induced
by the inclusion maps iU V,U V : (U, V ) (U , V ).

Here we also define Cech

(co)homology groups with bounded (compact) supports
and check out the Eilenberg-Steenrod axioms and prove the existence of Mayer-Vietoris

Note that in this form Cechs

(co)homology groups arise in the (co)homology theory
of retracts.
Besides, we study the formal properties of defined groups (cf.[1]) and duality problems
of retracts theory ([2],[3],[6]).
[1] V. Baladze:Intrinsic characterization of Alexander-Spanier cohomology groups of
compactificatios,Topology and its Applications, Volume 156, Issue 14 (2009), 23072416.
[2] G.S. Chogoshvili: The duality theorem for retracts, Dokl. Akad. Nauk SSSR , 51 :
2 (1946) pp. 8790 (In Russian)

[3] A. Dold: Lectures on Algebraic Topology, Springer Verlag, 1980.

[4] S. Eilenberg and N. Steenrod:Foundations of Algebraic Topology, Princeton, 1952.
[5] S. Mardesic and I. Segal: Shape Theory, Horth-Holand, Amsterdam, 1982.
[6] E. Spanier: Algebraic Topology, New York, 1966.